Im a byetta user so I can answer those for you. He was probably right to drop your glucophage as the byetta is pretty strong stuff and the combination is going to drop your sugars dramatically. Just a warning, most people suffer the nausea side effect but it goes away after a week or two.
Byetta is ALWAYS before breakfast and Dinner. your breakfast dose should carry you through your lunch period just fine. and yes...you take your glucophage at the same time you do your Byetta. I like to try and do it a half hour before so it doesn't get caught in the delayed stomach emptying effect of the Byetta.
Needles....I use the 31g 3/16s of an inch needles...very thin and very very short. Stomach or thigh, makes no difference in the delivery time. Haven't tried arms just cause its to akward. I like the shorter needles just cause they are easier on me. They make a difference with insulin delivery but won't affect your byetta delivery...Besides, if it speeds the delivery, theres nothing wrong with that. Make sure you leave the needle in for at least 10 seconds after the last click on the pen..that gets every last drip off the needle. Now, I HATE the way they tell you to do the injection. I just take it and rest it against the spot where Im going to inject and then press lightly and it just slips right in. The Byetta pen normally has 3 clicks so listen for them when you press. You'll find the best way to hold the pen so it doesn't bruise you up...I think the way they show you to use it is really tough on the injection site...but maybe thats just me.
Hopefully your internist is starting you on 5mcg. Ask whatever questions you may have, there are a bunch of us that have been using this for quite awhile. Make sure you do a bs test 2 hours after eating to see how low you are going as you may need to adjust your glucophage even more. I got hypoglycemic numbers in the low 50's until I adjusted my meds.
hope all this helps